Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

August 8, 2014Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 8, 2014, 5:05 PM CDT for Mayes County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 5:05 PM CDT (22:05 UTC)
Expired
Aug 8, 2014, 5:45 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS84 KTSA 082205
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI AUG 8 2014

OKZ057-061-062-082245-
CRAIG OK-MAYES OK-ROGERS OK-
505 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS

AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ADAIR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CABIN...STRANG...ADAIR AND
PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND 
GUSTS TO 50 MPH.

LAT...LON 3655 9509 3633 9512 3640 9546 3656 9542
TIME...MOT...LOC 2205Z 278DEG 10KT 3646 9533

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:07 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 8, 3:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI AUG 8 2014

.DISCUSSION...

A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE
FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE
MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES
NEAR 105 DEGREES.

TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS
TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID
LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT
THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH
TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A
VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH
DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF
SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS.
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE
OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE
TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE
TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH.

THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES
RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY
SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND
KEEP POPS HIGHER DURING THIS TIME FRAME.

THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND
FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT
WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS
MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY
WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES
OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW
PATTERN ALOFT.

LACY/16

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  94  74  95 /  40  30  30  30
FSM   75  96  74  95 /  40  30  20  20
MLC   74  96  74  97 /  40  30  20  20
BVO   70  93  70  94 /  40  30  30  30
FYV   70  91  69  91 /  50  30  20  40
BYV   69  90  68  90 /  50  30  20  40
MKO   72  94  72  95 /  50  30  20  20
MIO   70  92  72  92 /  40  30  30  40
F10   73  94  74  96 /  40  30  20  20
HHW   75  97  74  98 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....30-16
Hazardous weather outlook, Aug 8, 4:55 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI AUG 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT FRI AUG 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS..
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A FRONTAL BOUNDARY CURRENTLY LIES ACROSS THE AREA... GENERALLY
FROM TULSA TO FAYETTEVILLE. INTERMITTENT THUNDERSTORMS... SOME
STRONG TO SEVERE... HAVE BEEN ONGOING ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON. THE POTENTIAL WILL REMAIN OVERNIGHT FOR
THUNDERSTORMS TO DEVELOP ALMOST ANYWHERE ACROSS THE FORECAST AREA.
SOME OF THESE MAY PUSH SEVERE LIMITS AS WELL.

IT REMAINS VERY HOT AND HUMID SOUTH OF THE FRONT. HEAT INDICES
RANGED FROM 100 TO 105 DURING THE LATE AFTERNOON. CONDITIONS WILL
SLOWLY IMPROVE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND
BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED
SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO
APPROACH 105 IN SOME PLACES... MAINLY TO THE SOUTH OF THE FRONTAL
BOUNDARY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 8, 4:44 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI AUG 8 2014

OKZ055-056-061-082215-
NOWATA OK-ROGERS OK-WASHINGTON OK-
444 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN NOWATA...NORTHWESTERN ROGERS AND WASHINGTON

AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RAMONA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH...TALALA AND
RAMONA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3663 9553 3643 9572 3652 9596 3667 9585
TIME...MOT...LOC 2144Z 286DEG 16KT 3658 9582
Special weather statement, Aug 8, 4:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 8 2014

ARZ011-019-020-082230-
CRAWFORD AR-FRANKLIN AR-MADISON AR-
445 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD AND SOUTHWESTERN MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 446 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF COMBS TO 12 MILES SOUTHEAST OF
MOUNTAIN TOP...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...WATALULA...
JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...
COMBS...BRASHEARS AND PATRICK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3576 9369 3558 9369 3549 9370 3564 9401
      3586 9390 3577 9365 3576 9365
TIME...MOT...LOC 2146Z 302DEG 20KT 3575 9385 3549 9356
Special weather statement, Aug 8, 4:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI AUG 8 2014

ARZ020-029-082215-
FRANKLIN AR-SEBASTIAN AR-
447 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND FAR EASTERN SEBASTIAN

AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WASHBURN...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CROSSROADS...MILLTOWN...WASHBURN AND FORT
CHAFFEE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3523 9393 3522 9402 3514 9403 3513 9404
      3514 9413 3510 9413 3508 9416 3510 9421
      3527 9413 3525 9391
TIME...MOT...LOC 2147Z 293DEG 10KT 3515 9407
Special weather statement, Aug 8, 4:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT FRI AUG 8 2014

ARZ029-OKZ074-076-082215-
HASKELL OK-LE FLORE OK-SEBASTIAN AR-
448 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN HASKELL AND NORTHERN LE FLORE

AT 448 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF KANIMA TO 8 MILES EAST OF
HEAVENER RUNESTONE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...KEOTA...
KANIMA...POTEAU...HEAVENER...HOWE...SHADY POINT...MILTON...PANAMA...
BOKOSHE...PATTERSON AND HEAVENER RUNESTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3494 9435 3495 9436 3492 9444 3483 9444
      3479 9448 3528 9508 3539 9490 3538 9489
      3535 9491 3536 9485 3532 9481 3495 9430
TIME...MOT...LOC 2148Z 227DEG 9KT 3531 9496 3487 9443
Special weather statement, Aug 8, 5:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI AUG 8 2014

OKZ054-055-082230-
OSAGE OK-WASHINGTON OK-
501 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND SOUTHERN WASHINGTON

AT 501 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF PAWHUSKA TO 5 MILES SOUTHEAST OF
OCHELATA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...WOLCO...BARNSDALL...
PERSHING...TALLANT...NELAGONEY AND OCHELATA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3670 9637 3663 9588 3649 9599 3659 9647
TIME...MOT...LOC 2201Z 263DEG 9KT 3663 9635 3654 9592
Special weather statement, Aug 8, 5:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI AUG 8 2014

OKZ057-061-062-082245-
CRAIG OK-MAYES OK-ROGERS OK-
505 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS

AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ADAIR...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CABIN...STRANG...ADAIR AND
PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3655 9509 3633 9512 3640 9546 3656 9542
TIME...MOT...LOC 2205Z 278DEG 10KT 3646 9533

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:44 AM CDTSpecial Weather StatementTSACreek46 min
Aug 8, 7:09 AM CDTSpecial Weather StatementTSACreek36 min
Aug 8, 7:28 AM CDTSpecial Weather StatementTSAOkmulgee, Tulsa47 min
Aug 8, 2:26 PM CDTSpecial Weather StatementTSAAdair34 min
Aug 8, 2:31 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware44 min
Aug 8, 3:11 PM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, Pushmataha5 hr
Aug 8, 3:16 PM CDTSpecial Weather StatementTSAAdair29 min
Aug 8, 3:18 PM CDTSevere Thunderstorm WarningTSACherokee8 min
Aug 8, 3:35 PM CDTAreal Flood AdvisoryTSAAdair115 min
Aug 8, 3:51 PM CDTSpecial Weather StatementTSALeFlore24 min
Aug 8, 4:10 PM CDTSpecial Weather StatementTSAWashington35 min
Aug 8, 4:13 PM CDTSpecial Weather StatementTSAHaskell32 min
Aug 8, 4:44 PM CDTSpecial Weather StatementTSAWashington31 min
Aug 8, 4:48 PM CDTSpecial Weather StatementTSALeFlore27 min
Aug 8, 5:01 PM CDTSpecial Weather StatementTSAOsage29 min
Aug 8, 5:34 PM CDTSpecial Weather StatementTSAOsage26 min
Aug 8, 5:57 PM CDTSpecial Weather StatementTSALeFlore33 min
Aug 8, 6:08 PM CDTSpecial Weather StatementTSACraig37 min
Aug 8, 6:29 PM CDTSpecial Weather StatementTSACherokee31 min
Aug 8, 6:38 PM CDTSpecial Weather StatementTSACraig52 min
Aug 8, 6:51 PM CDTSpecial Weather StatementTSACherokee24 min
Aug 8, 3:35 PM CDTSpecial Weather StatementTSAFranklin25 min
Aug 8, 4:09 PM CDTSpecial Weather StatementTSAWashington36 min
Aug 8, 4:19 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Washington116 min
Aug 8, 4:45 PM CDTSpecial Weather StatementTSAFranklin45 min
Aug 8, 4:47 PM CDTSpecial Weather StatementTSASebastian28 min
Aug 8, 5:19 PM CDTSpecial Weather StatementTSASebastian41 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.